Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 24, 2017, 3:38 PM CDT. It took effect at Oct 24, 2017, 6:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 24, 2017, 6:00 PM CDT
- Expired
- Oct 25, 2017, 10:30 AM CDT
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
572 WHUS74 KMOB 242038 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... GMZ631-632-650-655-670-675-250445- /O.NEW.KMOB.SC.Y.0049.171024T2300Z-171025T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 338 PM CDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. * WINDS...NORTHWEST INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY TO ROUGH ON BAYS AND SOUNDS. SEAS BUILDING TO AROUND 4 FEET NEAR SHORE TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
250 WHUS74 KMOB 250336 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1036 PM CDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY... GMZ631-632-650-655-670-675-251145- /O.CON.KMOB.SC.Y.0049.000000T0000Z-171025T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1036 PM CDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * WINDS...NORTHWEST INCREASING TO 20 TO 25 KNOTS. * WAVES/SEAS...CHOPPY TO ROUGH ON BAYS AND SOUNDS. SEAS BUILDING TO AROUND 4 FEET NEAR SHORE TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
476 WHUS74 KMOB 250940 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 440 AM CDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON FOR GULF WATERS INCLUDING SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND... GMZ631-632-650-655-670-675-251800- /O.EXT.KMOB.SC.Y.0049.000000T0000Z-171025T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 440 AM CDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...NORTHWEST 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...CHOPPY TO ROUGH ON BAYS AND SOUNDS. SEAS BUILDING TO AROUND 5 FEET NEAR SHORE AND 6 TO 7 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
232 WHUS74 KMOB 251530 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1030 AM CDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ631-632-650-655-670-675-251630- /O.CAN.KMOB.SC.Y.0049.000000T0000Z-171025T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1030 AM CDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT OPERATORS ARE STILL ADVISED TO EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:35 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 24, 3:35 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
335 PM CDT Tue Oct 24 2017
.NEAR TERM /Now Through Wednesday/...The longwave upper level
trough stretching from the Great Plains to the western Atlantic
will dig slightly further southward, with the base reaching as far
south as the central Gulf of Mexico. This trough will also shift
eastward through Wednesday afternoon. Another reinforcing shot of
cool dry air is set to move across the forecast area this evening,
with the lowest temperatures so far this fall occurring
overnight. Skies will be clear to mostly clear overnight, followed
by sunny skies on Wednesday. No rain is forecast through the
period.
Low temperatures tonight will be 9 to 13 degrees below normal,
ranging from 38 to 43 degrees inland areas, mid 40s along the
immediate coastal sections, and near 50 degrees at the beaches. High
temperatures Wednesday will be around 8 to 10 degrees below normal,
ranging from 64 to 69 degrees. /22
.SHORT TERM /Wednesday night Through Friday night/...Long wave
high level trof axis from the Ohio River Valley to the southeast
US Wednesday night lifts northeast over the Mid-Atlantic Thursday.
In the wake of the departing trof, a short-wave mid level ridge
advances eastward over the central Gulf coast. Deep layer moisture
remains very low to begin the period with precipitable water
values ~ 0.60 inches. Thus, will maintain rain-free conditions
thru Thursday.
An evolving high level southwest flow sets up Friday as next deep
layer trof digs southeast over the central and northern high
Plains. Out ahead of this system, Gulf moisture is tapped and
thus begins to open up/increase to close out the week with a small
chance of showers to develop over the western zones Friday, then
east across the I-65 corridor into the afternoon. With the upper
trof swinging eastward to the Mississippi River Valley Friday
night, next strong cold front also approaches from the west,
bringing a modest chance of showers to the area. With the presence
of marginal instability confined closer to the coast and
offshore, will also mention a small chance of thunder primarily
over these areas Friday night.
With surface high pressure over the Gulf lifting up into the
southeast Thursday to the Mid-Atlantic coast on Friday, a southerly
component off the Gulf causes a gradual modification/warming
trend during the short term. /10
.LONG TERM /Saturday Through Tuesday/...Another cool down expected
over the weekend as next strong cold front sweeps across the area
Saturday. A chance of showers expected with the front on Saturday,
then drying out and turning much cooler. With the frontal passage
expected near daybreak Saturday, coolest daytime highs look to set
up northwest of I-65 where temperatures may struggle to get out
of the mid to upper 50s. Overnight lows Saturday night dip into
the upper 30s to lower 40s interior to mid to upper 40s coast.
Noteworthy is Sunday's highs, which look to be very cool and some
10 to 15 degrees below climatological means, 59 to 63 interior to
mid 60s coast. Overnight lows Sunday night similar to Saturday
night's mins. A gradual moderation in temperatures forecast going
into the first of next week as surface high pressure moves east of
the area. /10
&&
.MARINE...A moderate to strong northerly wind flow will persist into
Wednesday morning as a reinforcing surge of cooler air moves south
over the northern Gulf. The offshore winds will then decrease
through mid week. An onshore wind flow will resume Thursday
afternoon through Friday ahead of another cold front approaching
from the northwest. The cold frontal passage is expected to occur
Saturday morning. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 42 68 45 76 / 0 0 0 0
Pensacola 47 68 50 76 / 0 0 0 0
Destin 52 69 54 75 / 0 0 0 0
Evergreen 42 67 41 77 / 0 0 0 0
Waynesboro 38 65 42 76 / 0 0 0 0
Camden 41 66 39 75 / 0 0 0 0
Crestview 38 67 40 76 / 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 6 PM this evening to 10 AM CDT
Wednesday for GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 24, 4:53 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 453 AM CDT Tue Oct 24 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 453 AM CDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk for rip currents along the Gulf Coast beaches of Alabama and northwest Florida Today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazards expected through Friday, but increasing onshore winds in advance of another frontal passage that will occur over the weekend will bring another increased risk of rip currents along the Gulf coast beaches of Alabama and northwest Florida. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>635-650-655-670-675-251000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 453 AM CDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft possible today and tonight, especially over the Gulf waters as winds will be around 15 to 20 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday After a brief reduction of winds and seas late this week, another frontal passage will bring an increase of winds and seas again by this weekend, with hazardous conditions for small craft expected.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.